Alert archive / New Mexico / High Wind Warnings in 2025

High Wind Warning 32, NWS Midland/Odessa, TX

November 1, 2025Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Nov 1, 2025, 3:36 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2025, 3:36 AM MDT (09:36 UTC)
Expired
Nov 1, 2025, 9:00 AM MDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3269 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS74 KMAF 010936
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
336 AM MDT Sat Nov 1 2025

NMZ027-TXZ271-011500-
/O.NEW.KMAF.HW.W.0032.251101T0936Z-251101T1500Z/
Guadalupe Mountains of Eddy County-Guadalupe and Delaware
Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
336 AM MDT Sat Nov 1 2025 /436 AM CDT Sat Nov 1 2025/

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS 
MORNING...

* WHAT...North winds 35 to 45 mph with gusts up to 55 mph.

* WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In 
  Texas, Guadalupe and Delaware Mountains, including Carlsbad 
  Caverns National Park and Guadalupe Pass.

* WHEN...Until 9 AM MDT /10 AM CDT/ this morning.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Gusty winds may 
  blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of a sturdy structure during the 
windstorm, and avoid windows. Watch for falling debris and tree 
limbs. Use caution if you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 1, 12:48 AM MDT, 2 hours 48 minutes earlier. Its key messages:

  • Updated at 148 AM CDT Sat Nov 1 2025
  • A cold front will bring breezy northerly winds and cooler temperatures to the area today.
  • A warming trend returns Sunday, with above normal temperatures expected through the upcoming week. Dry weather conditions will continue through next Friday.
Area forecast discussion, Nov 1, 12:48 AM MDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
148 AM CDT Sat Nov 1 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 148 AM CDT Sat Nov 1 2025

- A cold front will bring breezy northerly winds and cooler
  temperatures to the area today.

- A warming trend returns Sunday, with above normal temperatures
  expected through the upcoming week. Dry weather conditions will
  continue through next Friday.

&&

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 148 AM CDT Sat Nov 1 2025

Not much has changed over the past 24 hours.  WV imagery this
morning shows the upper ridge off the coast of Mexico, putting West
Texas and Southeast New Mexico under dry, northwest flow aloft.  00Z
KMAF raob came in w/a pwat of just 0.40", or just over the 20th
percentile.  W/this in mind, precipitation still remains out
of the question for the duration of the forecast.

Latest mesoanalysis/observations show a cold front just entering the
northern zones at 06Z.  Unfortunately, this will result in a much
cooler and blustery day than yesterday.  Latest CAMs suggest the
cold front will shave a good 10 F off of yesterday's highs.  Highs
looks to average ~ 4-6 F below normal, with all but the river
valleys remaining in the 60s at best.

Tonight, surface winds will veer back to return flow, but go light,
combining with mostly clear skies to promote efficient radiational
cooling and allow lows to cool to a couple of degrees below normal.
Only a couple of very isolated spots in the Davis Mountains/Marfa
Plateau look to reach freezing, but temporal and areal coverage are
not enough to warrant a warning attm.

Fortunately, this cool spell will be brief, and temperatures Sunday
look to make an appreciable rebound to ~ 4-6 F above climatology,
putting most locations back in the 70s as thicknesses increase.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 148 AM CDT Sat Nov 1 2025

A strong upper-level ridge will build across southeast New Mexico
and west Texas Sunday night into Monday. This feature will remain
elongated across central and southern portions of Texas Monday
night and Tuesday. A deep layer dry airmass will remain entrenched
over our region underneath this feature through Tuesday, with
very low precipitable water values averaging between 0.25" and
0.5". Skies will generally remain clear through the early part of
the week, except for perhaps a few high clouds clipping northern
portions of our CWA on Tuesday. A surface trough will take shape
across eastern New Mexico and west Texas Monday and Tuesday,
allowing for southerly/southwesterly winds and a return to above
normal temperatures across our region. Early morning lows will
range in the lower 40s to lower 50s, while high temperatures range
in the upper 70s to mid 80s over most of our forecast area both
days.

The upper level flow pattern will transition more zonal on
Wednesday. W-NW flow aloft looks to generally prevail through the
latter part of the week on the base of and in the wake of a trough
passing from the Rocky Mountains to the central Plains and
Mississippi Valley region. A very dry airmass will remain in place
with precipitable water values continuing to average less than
0.50" through the middle to latter half of the week. Mostly clear
skies and dry conditions will persist Wednesday-Friday. A weak
surface front may enter far northern portions of our forecast area
on Wednesday, but looks to quickly weaken/become diffuse by
Wednesday night. Low level thermal ridging enhances over much of
our area ahead of this boundary, so high temperatures Wednesday
afternoon should average a little over 10 degrees above normal for
early November with highs topping out in the lower to mid 80s
over much of the region, except for readings in the mid 70s to
around 80 degrees over the higher terrain areas and in the upper
80s to lower 90s along the Rio Grande. Another round of above
normal temperatures is anticipated on Thursday as the surface lee
trough takes shape again across the region. Another weak cold
front may push through southeast New Mexico and portions of west
Texas Thursday night. Highs on Friday may be just a few degrees
cooler than Wednesday/Thursday, but still averaging several
degrees above normal with readings in the mid 70s to mid 80s
across the region. Early morning lows will continue to range in
the 40s to lower 50s through the middle to latter part of the
week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1013 PM CDT Fri Oct 31 2025

VFR conditions will prevail next 24 hours. The main concern will
be a cold front. Latest NAM buffer soundings put fropa at KHOB
first at around 06Z, and clearing KFST around 10Z or 11Z. The
front is not particularly strong, but should provide gusty winds
throughout the day Friday. These winds will quickly veer back to
light return flow after sundown.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               67  40  75  47 /   0   0   0   0
Carlsbad                 68  41  80  46 /   0   0   0   0
Dryden                   74  45  75  45 /   0   0   0   0
Fort Stockton            68  43  80  51 /   0   0   0   0
Guadalupe Pass           62  44  69  50 /   0   0   0   0
Hobbs                    67  40  75  43 /   0   0   0   0
Marfa                    65  33  72  39 /   0   0   0   0
Midland Intl Airport     67  42  74  47 /   0   0   0   0
Odessa                   66  42  74  48 /   0   0   0   0
Wink                     69  39  77  42 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...44
LONG TERM....21
AVIATION...44

Nearby

High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.